What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 2:21 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 2:21 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Mon Jun 24 2019
.SHORT TERM /Tonight through Tuesday Night/...
Main concern is yet another round of strong/severe convection. As
mentioned earlier, timing a bit delayed from previous events last
weekend due to some extensive high/mid clouds. Even within these
thick high clouds, convection firing in far northern GA as of
this writing and expected to increase along zone of leftover
moisture from earlier MCS in MS/AL currently extending from north
GA to central AL. CAPE currently already at 3500 J/kg with steep
lapse rates over WC GA with 0-6km bulk shear weak but still
around 15-20kts. Damaging wind again main threat in this pattern
with heavy rain also a concern.
The good news is once the storms diminish this evening, we should
have a mostly sunny day Tuesday with only a small chance of
SHRA/TSRA over far western areas in the afternoon.
SNELSON
.LONG TERM /Wednesday through Monday/...
Extended period begins with a weak zonal flow in the mid levels
across the southern portion of the US as we transition out of the
active pattern that has dominated the region since late last week.
Wednesday and Thursday appear to be the lowest pop days of the
extended as come ridging tries to develop and dry air in the mid
levels suppresses storm development. By Late Thursday into the
weekend, easterly flow returns along with moisture increase which
will coincide with increased afternoon convection back to near
normal levels. The ECMWF is a little more aggressive with cutting off
a weak upper low over the mid MS valley by Friday with only a weak
reflection on the GFS. Regardless, with no real suppression
mechanism going into the weekend, climo to slightly above climo
afternoon and evening pops will be possible for the remainder of the
extended.
Stellman
&&
.AVIATION...
18Z Update...
VFR conditions but expect sct SHRA/TSRA after 19Z at most
airports. Should dissipate after 00Z. W winds will gust to 22kt
this afternoon with stronger gusts possible in TSRA, decreasing
after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday.
//ATL Confidence...18Z Update...
Medium confidence on TSRA timing.
High confidence on all other elements.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 90 68 91 / 50 10 5 10
Atlanta 71 88 70 89 / 50 10 5 20
Blairsville 64 82 60 84 / 40 10 5 20
Cartersville 68 89 66 89 / 40 10 5 20
Columbus 74 92 72 93 / 40 20 10 20
Gainesville 69 87 67 87 / 50 10 5 10
Macon 72 93 70 94 / 40 10 10 20
Rome 68 89 66 89 / 30 10 10 20
Peachtree City 70 90 68 90 / 50 20 5 20
Vidalia 75 94 72 95 / 20 10 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SNELSON
LONG TERM....30
AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 4:04 AM EST, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
504 AM EDT Mon Jun 24 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
504 AM EDT Mon Jun 24 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous showers and thunderstorms are expected again
today. A few strong to severe thunderstorms will be possible with
the primary hazards being damaging wind gusts, large hail,
locally heavy rainfall and frequent lightning strikes.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Isolated to scattered thunderstorms are expected across the area
Tuesday through Sunday, primarily in the afternoon and evening
hours. An isolated severe thunderstorm cannot be ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 3:56 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Mon Jun 24 2019
GAZ002>005-012-242130-
Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
456 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHERN CATOOSA...
SOUTHEASTERN WALKER...NORTHERN GORDON AND WESTERN MURRAY COUNTIES
UNTIL 530 PM EDT...
At 455 PM EDT...a strong thunderstorm was near Naomi, or near
Lafayette...moving east at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Chickamauga, Varnell, Tunnel Hill,
Resaca, Naomi, Sumac, Suttles Mill, Noble, Wood Station, Rocky Face,
Tilton, Mill Creek, Linwood, Beaumont, Dawnville, Villanow and
Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3464 8535 3486 8534 3490 8478 3458 8481
TIME...MOT...LOC 2055Z 272DEG 34KT 3474 8520
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 24, 4:02 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Mon Jun 24 2019
GAZ030-031-041-042-242145-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
502 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...NORTHEASTERN
CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 545 PM EDT...
At 502 PM EDT...a strong thunderstorm was near Oak Level, or 10 miles
southeast of Piedmont...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Buchanan, Bremen, Temple, Rockmart, Tallapoosa, Aragon,
Fish Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8505 3408 8504 3374 8497 3372 8535
3401 8541
TIME...MOT...LOC 2102Z 258DEG 24KT 3381 8551
WIND...40MPHSpecial weather statement, Jun 24, 4:09 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Mon Jun 24 2019
GAZ020-021-242145-
Cherokee GA-Bartow GA-
509 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND BARTOW COUNTIES
UNTIL 545 PM EDT...
At 508 PM EDT...a strong thunderstorm was over Cassville, or near
Cartersville...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Cartersville, Woodstock, Holly Springs, Euharlee, Emerson,
Ball Ground, White, Waleska, Kingston, Cassville, Buffington, Hickory
Flat, Union Hill, Lake Arrowhead, Red Top Mountain State Park, Little
River Landing, George Washington Carver St Pk, Lebanon and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3439 8442 3438 8442 3438 8440 3437 8440
3438 8439 3412 8437 3413 8451 3414 8494
3432 8495
TIME...MOT...LOC 2108Z 266DEG 36KT 3424 8484
WIND...40MPHLocal storm report, Jun 24, 4:12 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 1 NW WORKMORE 31.94N 82.95W
06/22/2019 TELFAIR GA EMERGENCY MNGR
SEVERAL TREES WERE REPORTED DOWN NEAR WORKMORE MILAN
ROAD AND HIGHWAY 441.
&&
EVENT NUMBER FFC1900477
LREAVESSpecial weather statement, Jun 24, 4:31 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Mon Jun 24 2019
GAZ024-242200-
Banks GA-
531 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 600 PM EDT...
At 531 PM EDT...a strong thunderstorm was near Homer...moving east at
25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Hollingsworth and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3430 8337 3430 8361 3442 8364 3442 8362
3444 8361 3445 8359 3449 8355 3449 8352
TIME...MOT...LOC 2131Z 265DEG 23KT 3438 8356
WIND...40MPHSpecial weather statement, Jun 24, 4:41 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Mon Jun 24 2019
GAZ030>032-041-042-242215-
Polk GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
541 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN
COBB...HARALSON...CARROLL AND PAULDING COUNTIES UNTIL 615 PM EDT...
At 541 PM EDT...a line of strong thunderstorms was along a line
extending from near Burnt Hickory Ridge to Chalafinnee...and moving
east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Carrollton, Dallas, Buchanan, Kennesaw, Acworth, Villa
Rica, Powder Springs, Bremen, Temple, Rockmart, Hiram, Tallapoosa,
Bowdon, Mount Zion, Aragon, Waco, Braswell, Yorkville and Burnt
Hickory Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3408 8504 3407 8442 3378 8481 3378 8490
3372 8490 3351 8519 3352 8531 3387 8538
TIME...MOT...LOC 2141Z 257DEG 43KT 3404 8489 3356 8563
HAIL...0.25IN
WIND...50MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842130, 842135, 842141, 842151, 842158, 842162, 842168, 842169, 842147, 842176, 842148, 842153, 842185, 842190, 842192.